Alert archive / Wyoming / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 25, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Sep 28, 2012, 4:18 PM MDT for Johnson County, Wyoming. It was in force for 72 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 28, 2012, 4:18 PM MDT (22:18 UTC)
- Expired
- Sep 28, 2012, 5:30 PM MDT
- In force
- 72 min
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
County Johnson County, WY
The radar
The Riverton/Lander radar (KRIW), 208 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 10.3 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -166 J/kg
- Mixed-layer LCL
- 1648 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
957
WUUS55 KRIW 282218
SVRRIW
WYC019-282330-
/O.NEW.KRIW.SV.W.0025.120928T2218Z-120928T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
418 PM MDT FRI SEP 28 2012
THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL JOHNSON COUNTY IN NORTH CENTRAL WYOMING...
* UNTIL 530 PM MDT
* AT 414 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL.
THIS STORM WAS LOCATED 7 MILES NORTH OF FORT RENO HISTORICAL
SITE...OR 25 MILES NORTHEAST OF KAYCEE...AND MOVING SOUTHEAST AT 10
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
FORT RENO HISTORICAL SITE AROUND 445 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. RAINFALL ESTIMATED OF 1 TO 2 INCHES ARE INDICATED FOR THE
SOUTH FORK OF FOUR MILE CREEK...WALKER DRAW AND CRAZY WOMAN CREEK.
ALL THESE AREAS ARE NORTH OF THE FORT RENO HISTORICAL SITE.
&&
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4361 10616 4394 10641 4405 10621 4402 10602
4398 10600 4369 10601
TIME...MOT...LOC 2215Z 321DEG 10KT 4392 10623
WIND...HAIL <50MPH 1.50IN
$$
SKRBAC2 follow-up statements
126
WWUS55 KRIW 282244
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
444 PM MDT FRI SEP 28 2012
WYC019-282330-
/O.CON.KRIW.SV.W.0025.000000T0000Z-120928T2330Z/
JOHNSON WY-
444 PM MDT FRI SEP 28 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
JOHNSON COUNTY UNTIL 530 PM MDT...
AT 440 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 13 MILES NORTHEAST OF FORT RENO HISTORICAL SITE...
OR 33 MILES NORTHEAST OF KAYCEE...MOVING EAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EAST
CENTRAL JOHNSON COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN RIVERTON.
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. SMALL CREEKS AND DRAINAGES IN THE AREA HAVE LIKELY RECEIVED
1 TO 2 INCHES OF RAINFALL. THIS AMOUNT OF RAINFALL IS LIKELY CAUSING
SOME FAST FLOWING WATER AND LOCALIZED FLOODING. USE EXTREME CAUTION
IF IN THIS REMOTE AREA OF EAST CENTRAL JOHNSON COUNTY.
&&
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4361 10616 4394 10641 4405 10621 4402 10602
4398 10600 4369 10601
TIME...MOT...LOC 2243Z 249DEG 12KT 4399 10609
WIND...HAIL <50MPH 1.00IN
$$
SKRBAC530
WWUS55 KRIW 282322
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
522 PM MDT FRI SEP 28 2012
WYC019-282332-
/O.EXP.KRIW.SV.W.0025.000000T0000Z-120928T2330Z/
JOHNSON WY-
522 PM MDT FRI SEP 28 2012
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL JOHNSON COUNTY
WILL EXPIRE AT 530 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN RIVERTON.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4361 10616 4394 10641 4405 10621 4402 10602
4398 10600 4369 10601
TIME...MOT...LOC 2322Z 266DEG 14KT 4399 10600
$$
SKRBACWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 28, 3:04 PM MDT, 1 hour 14 minutes earlier.
Area forecast discussion, Sep 28, 3:04 PM MDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 304 PM MDT FRI SEP 28 2012 .SHORT TERM...TONIGHT THROUGH MONDAY SHOWERS AND THUNDERSTORMS FIRING OVER THE HIGHER TERRAIN WITH A FEW ALSO DEVELOPING FROM THE RED DESERT NE INTO NATRONA COUNTY. LAPS ANALYSIS SHOWS CAPE CONTINUING TO BUILD WITH ONLY A FEW AREAS IN THE LOWEST ELEVATIONS OF CENTRAL WYOMING THAT HAVE A CAP. STORMS WILL CONTINUE TO INCREASE IN COVERAGE THE REMAINDER OF THE AFTERNOON WITH GENERAL CELL MOVEMENT IN THE EAST TO EAST SOUTHEAST DIRECTION. MOISTURE LEVELS HAVE REMAINED IN THE HALF TO TWO THIRDS OF AN INCH RANGE WITH DEW POINTS IN THE 30S TO LOWER 40S. MID LEVEL DEFORMATION OVER CENTRAL TO NW WYOMING IS ALSO AIDING. STORMS WILL GRADUALLY WIND DOWN THIS EVENING. THE NEXT SYSTEM IS ALREADY MOVING INTO IDAHO AND WILL BEGIN TO EDGE TOWARDS FAR WESTERN WYOMING BEFORE 12Z. A FEW NOCTURNAL SHOWERS ARE QUITE POSSIBLE THERE. OTHERWISE...WEAK LIFT AND MID LEVEL COOLING WILL AID IN ANOTHER ROUND OF CONVECTION ON SATURDAY. RIDGE THEN BUILDS INTO THE WEST FOR SUNDAY AND MONDAY FOR A DRY PERIOD WITH TEMPERATURES ABOVE NORMAL...AND WARMING FROM SUNDAY INTO MONDAY. .LONG TERM...MONDAY NIGHT THROUGH FRIDAY THE 12Z GFS AND EUROPEAN HAVE A COLD FRONT DROPPING SOUTH TUESDAY NIGHT INTO WEDNESDAY. THE GFS IS ABOUT 12 TO 18 HOURS FASTER THAN THE EUROPEAN SOLUTION...WHICH COULD HAVE A BIG IMPACT ON IF AND WHERE IT SNOWS. THE GFS HAS H7 TEMPERATURES AT -11C ALONG THE WY/MT BORDER AT 12Z WED WHILE THE ECMWF HAS TEMPERATURES ONLY AT -2C AT THE SAME TIME...WHILE THE GFS BRINGS LIGHT PRECIP AS FAR SOUTH AS THE WIND RIVER RANGE AND THE EC KEEPS PRECIP IN THE NORTHERN BIGHORN BASIN OVER TO ABOUT KAYCEE. THE DIFFERENCE IN TIMING BETWEEN THE MID RANGE MODELS WILL ALSO HAVE A LARGE IMPACT ON TEMPERATURES...60 DEGREE TEMPERATURES WERE INHERITED FOR HIGHS ON TUESDAY AND WEDNESDAY...IF EITHER SOLUTION IS REALIZED...HIGHS IN THE 60S WILL BE EXTREMELY DIFFICULT TO REACH...THESE TEMPERATURES WERE SHAVED BY 5 TO 10 DEGREES TO NUDGE TOWARD THE LATEST MODEL SOLUTIONS...THESE MAY HAVE TO BE DROPPED FURTHER...ESPECIALLY IF THE GFS SOLUTION IS REALIZED...HIGHS WILL LIKELY OCCUR OVERNIGHT AND DROP THROUGH THE DAY. THE GFS TRIES TO PULL THE -11C TEMPERATURES INTO THE WIND RIVER BASIN OVER TO NATRONA COUNTY BY 18Z WED...WHICH WOULD DROP SNOW LEVELS DOWN TO THE VALLEY FLOORS...THE EUROPEAN BRINGS SIMILAR TEMPERATURES INTO THE BASINS...BUT NOT UNTIL 06Z THU. THE SLOWER EUROPEAN SOLUTION KEEPS PRECIP AROUND THE I25 CORRIDOR THROUGH WEDNESDAY EVENING WHILE THE GFS QUICKLY MOVES IT OUT IN THE AFTERNOON...SO BOTH MAJOR GLOBAL MODELS DO BRING SNOW AS FAR SOUTH AS THE CENTRAL BASINS ON WEDNESDAY...BUT AT DIFFERENT TIMES. THIS WILL ALSO HAVE A LARGE IMPACT ON TEMPERATURES OVERNIGHT ON WEDNESDAY INTO THURSDAY...AS CLOUD COVER...OR THE LACK THEREOF WILL AFFECT HOW MUCH THE SURFACE IS ALLOWED TO RADIATE OUT OVERNIGHT. THE MODELS HAVE BACKED OFF ON THE IMPACT OF THE NEXT COLD FRONT... DUE TO ARRIVE FRIDAY. BOTH MODELS ARE MUCH DRIER AND ONLY ADVERTISE A GLANCING BLOW TO THE REGION WITH THE BIGGEST TEMPERATURE CHANGES AGAIN EAST OF THE DIVIDE. GIVEN THE RECENT CHANGES IN MODELS RUN TO RUN...CONFIDENCE IS LOW SO FEW CHANGES WERE MADE TO INHERITED GRIDS IN THE LATER PERIODS. .AVIATION.../00Z ISSUANCE/ ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH SUNSET ALONG AND EAST OF THE DIVIDE WITH HIGHER MOUNTAINS BECOMING OCCASIONALLY OBSCURED. SOME CLEARING WILL FOLLOW THIS EVENING...AND THEN THE NEXT DISTURBANCE WILL PUSH ISOLATED SHOWERS AND THUNDERSTORMS INTO THE NORTHWEST BEGINNING AT AROUND 18Z SATURDAY...WITH SOME EARLIER DEVELOPMENT POSSIBLE IN THE MOUNTAINS...WITH VCSH MENTIONED AT KJAC BY 15Z SAT. .FIRE WEATHER... ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE INTO THE EARLY EVENING BEFORE ENDING. SCATTERED TO NUMEROUS MOUNTAIN SHOWERS WILL ALSO CONTINUE BEFORE DIMINISHING AND ALL BUT ENDING LATER THIS EVENING. A FEW SHOWERS WILL LINGER OVER THE HIGHER PEAKS AND MAY RETURN TO THE FAR WEST AS THE NEXT WEATHER SYSTEM APPROACHES. THIS SYSTEM SYSTEM WILL BRING SCATTERED MOUNTAIN SHOWERS AND ISOLATED THUNDERSTORMS ON SATURDAY. ISOLATED SHOWERS AND THUNDERSTORMS ARE ALSO EXPECTED IN THE LOWER ELEVATIONS. A DRY RIDGE OF HIGH PRESSURE WILL MOVE IN FOR SUNDAY AND MONDAY. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...SKRBAC LONG TERM...ALLEN AVIATION...ALLEN FIRE WEATHER...SKRBAC
Hazardous weather outlook, Sep 28, 2:19 PM MDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 219 PM MDT FRI SEP 28 2012 WYZ001>020-022>030-291200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 219 PM MDT FRI SEP 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SHOWERS WITH ISOLATED THUNDERSTORMS POSSIBLE ACROSS MUCH OF THE AREA THIS AFTERNOON AND EARLY EVENING. IN ADDITION TO LIGHTNING...GUSTY WIND WILL BE POSSIBLE WITH AFTERNOON STORMS AND EVENING STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED THUNDERSTORMS WILL CONTINUE SATURDAY...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS ESPECIALLY OVER THE MOUNTAINS. FOR TUESDAY NIGHT AND WEDNESDAY...THERE IS THE POTENTIAL FOR A VERY STRONG COLD FRONT TO PUSH SOUTH ACROSS THE AREA CREATING SHARPLY COLDER TEMPERATURES ON WEDNESDAY WITH A COLD RAIN OR RAIN CHANGING TO SNOW. IT'S STILL TOO EARLY TO DETERMINE ALL THE DETAILS BUT STAY TUNED TO THIS POTENTIAL FIRST STRONG COLD FRONT OF THE EARLY FALL SEASON. RIGHT NOW IT APPEARS THAT THE STRONGEST IMPACT WILL BE FELT EAST OF THE CONTINENTAL DIVIDE WHERE NORTHERLY UPSLOPE FLOW DEVELOPS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. TEAM RIVERTON
In the hours before
Special weather statement, Sep 28, 2:59 PM MDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
259 PM MDT FRI SEP 28 2012
WYZ011-020-282130-
NATRONA COUNTY LOWER ELEVATIONS WY-SOUTHEAST JOHNSON COUNTY WY-
259 PM MDT FRI SEP 28 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JOHNSON AND
NORTHEASTERN NATRONA COUNTIES UNTIL 330 PM MDT...
AT 254 PM MDT...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM NEAR
MIDWEST AND EDGERTON...OR 30 MILES SOUTHEAST OF KAYCEE...MOVING EAST
AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.
THIS STORM WILL BE NEAR...
STATE HWY 387 MILE MARKER 110 AROUND 310 PM MDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4349 10603 4348 10607 4347 10606 4334 10607
4330 10627 4347 10634 4357 10601 4350 10601
TIME...MOT...LOC 2059Z 252DEG 17KT 4341 10619
SKRBACSpecial weather statement, Sep 28, 3:01 PM MDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 301 PM MDT FRI SEP 28 2012 WYZ010-011-282145- NORTHEAST JOHNSON COUNTY WY-SOUTHEAST JOHNSON COUNTY WY- 301 PM MDT FRI SEP 28 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JOHNSON COUNTY UNTIL 345 PM MDT... AT 259 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTH OF I90 EXIT 77...OR 23 MILES SOUTHEAST OF BUFFALO...MOVING EAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. THIS STORM WILL BE NEAR... RURAL CENTRAL JOHNSON COUNTY THROUGH 345 PM MDT RURAL EASTERN JOHNSON COUNTY THROUGH 345 PM MDT IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4419 10604 4395 10608 4402 10654 4420 10651 TIME...MOT...LOC 2102Z 277DEG 10KT 4410 10639 SKRBAC
Special weather statement, Sep 28, 3:25 PM MDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 325 PM MDT FRI SEP 28 2012 WYZ002>005-007-282215- ABSAROKA MOUNTAINS WY-CODY FOOTHILLS WY-NORTH BIG HORN BASIN WY-OWL CREEK AND BRIDGER MOUNTAINS WY-SOUTHWEST BIG HORN BASIN WY- 325 PM MDT FRI SEP 28 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHERN HOT SPRINGS AND SOUTHEASTERN PARK COUNTIES UNTIL 415 PM MDT... AT 318 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR STATE HWY 290 MILE MARKER 10...OR 7 MILES SOUTHWEST OF MEETEETSE...MOVING EAST AT 10 MPH. PEA-SIZED HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... MEETEETSE AROUND 345 PM MDT. STATE HWY 120 MILE MARKER 50 AROUND 350 PM MDT. STATE HWY 120 MILE MARKER 40 AROUND 415 PM MDT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4421 10862 4390 10863 4395 10908 4418 10907 TIME...MOT...LOC 2125Z 265DEG 9KT 4407 10893 LAVOIE
Special weather statement, Sep 28, 3:28 PM MDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
328 PM MDT FRI SEP 28 2012
WYZ020-282200-
NATRONA COUNTY LOWER ELEVATIONS WY-
328 PM MDT FRI SEP 28 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NATRONA COUNTY UNTIL
400 PM MDT...
AT 325 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS IN NORTHEAST NATRONA COUNTY AROUND EDGERTON...
MOVING EAST AT 5 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.
THIS STORM WILL BE NEAR...
RURAL NORTHEASTERN NATRONA COUNTY THROUGH 400 PM MDT
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4328 10634 4346 10632 4346 10606 4333 10606
4325 10606 4324 10607
TIME...MOT...LOC 2126Z 276DEG 6KT 4336 10621
SKRBACSpecial weather statement, Sep 28, 3:50 PM MDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 350 PM MDT FRI SEP 28 2012 WYZ009-010-282230- BIGHORN MOUNTAINS SOUTHEAST WY-NORTHEAST JOHNSON COUNTY WY- 350 PM MDT FRI SEP 28 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JOHNSON COUNTY UNTIL 430 PM MDT... AT 346 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SADDLESTRING...OR 12 MILES NORTHWEST OF BUFFALO...MOVING EAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... I90 EXIT 47 AROUND 420 PM MDT. I90 EXIT 51...I90 EXIT 53...LAKE DE SMET AND JCT I90 AND I25 AROUND 430 PM MDT. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 293 AND 299. THIS INCLUDES INTERSTATE 90 IN WYOMING BETWEEN MILE MARKERS 47 AND 59. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4445 10660 4425 10666 4439 10702 4453 10699 TIME...MOT...LOC 2150Z 287DEG 7KT 4444 10691 MEUNIER
Special weather statement, Sep 28, 4:18 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
418 PM MDT FRI SEP 28 2012
WYZ003-004-282300-
CODY FOOTHILLS WY-NORTH BIG HORN BASIN WY-
418 PM MDT FRI SEP 28 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BIG HORN COUNTY IN
NORTH CENTRAL WYOMING...AND EASTERN PARK COUNTY IN NORTHWEST WYOMING
UNTIL 500 PM MDT...
AT 414 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF STATE HWY 120 MILE MARKER
50...OR 8 MILES EAST OF MEETEETSE...MOVING NORTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
RURAL EASTERN PARK COUNTY THROUGH 500 PM MDT
RURAL SOUTHWESTERN BIG HORN COUNTY THROUGH 500 PM MDT
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4437 10868 4445 10849 4425 10829 4413 10869
4419 10880
TIME...MOT...LOC 2218Z 234DEG 13KT 4419 10871
MEUNIERThe office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 2:59 PM MDT | Special Weather Statement | RIW | 31 min | |
| Sep 28, 3:01 PM MDT | Special Weather Statement | RIW | Johnson | 44 min |
| Sep 28, 3:20 PM MDT | Severe Thunderstorm Warning | RIW | Johnson | 55 min |
| Sep 28, 3:25 PM MDT | Special Weather Statement | RIW | Hot Springs | 50 min |
| Sep 28, 3:28 PM MDT | Special Weather Statement | RIW | 32 min | |
| Sep 28, 3:50 PM MDT | Special Weather Statement | RIW | Johnson | 40 min |
| Sep 28, 4:18 PM MDT | Special Weather Statement | RIW | Big Horn | 42 min |
| Sep 28, 4:37 PM MDT | Special Weather Statement | RIW | Johnson | 38 min |
| Sep 28, 4:40 PM MDT | Special Weather Statement | RIW | 35 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.